Alert archive / Guam / Red Flag Warnings in 2018

Red Flag Warning 4, NWS Guam

March 3, 2018

NWS Guam issued this red flag warning at Mar 3, 2018, 4:48 PM CST. It took effect at Mar 3, 2018, 5:00 PM CST. It was in force for 24 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2018, 4:48 PM CST (22:48 UTC)
In effect from
Mar 3, 2018, 5:00 PM CST
Expired
Mar 28, 2018, 4:00 AM CDT
In force
24 days
Issued by
NWS Guam

The text

As transmitted.

477 
WWMY80 PGUM 032248
RFWMY 

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tiyan GU
848 AM ChST Sun Mar 4 2018

.Only a few showers are expected in the coming days and winds 
will be gusty at times, especially in higher terrain. Relative
Humidity will likely drop below 60 percent in the afternoon hours,
and the KBDI remains in the extreme category at 692. A Red flag
warning is being issued because of all these factors coming
together. Sunset should allow the RH to increase and winds to
diminish. Until then, any fires that develop will be difficult to
control.

GUZ001-040900-
/O.NEW.PGUM.FW.W.0003.180303T2300Z-180304T0900Z/
Guam-
835 AM ChST Sun Mar 4 2018

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CHST THIS EVENING FOR
GUAM...

The National Weather Service in Tiyan has issued a Red Flag
Warning, which is in effect until 7 PM ChST this evening. 

* AFFECTED AREA...Guam, especially the southern and central
  mountains.

* WIND...East wind 10 to 20 mph with gusts to 30 mph until sunset
  which will be around 630 PM.

* HUMIDITY...Relative humidity is in the upper 60s now, however it
  is expected to diminish to less than 60 percent during the
  afternoon hours.

* TEMPERATURES...Temperatures are in the mid 80s now, but will
  climb to the upper 80s or even near 90 during the afternoon 
  hours.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended and should be delayed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create ideal conditions for rapid spread of wildfires.

&&

$$

Stanko/Simpson
1 follow-up statement
446 
WWMY80 PGUM 280014
RFWMY 

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tiyan GU
1001 AM ChST Wed Mar 28 2018

.Dry weather and gusty winds will maintain the risk that wild fires
could spread rapidly. Winds will decrease tonight and are expected to
stay weaker the next few days.

GUZ001-280900-
/O.NEW.PGUM.FW.W.0004.180328T0014Z-180328T0900Z/
Guam-
1001 AM ChST Wed Mar 28 2018

...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING FOR GUAM...

The National Weather Service in Tiyan has issued a Red Flag Warning,
which is in effect until 7 PM ChST this evening. 

* AFFECTED AREA...Guam, especially southern and central mountains.

* WIND...East wind 15 to 25 mph with occasional gusts to 30 mph. 

* HUMIDITY...Afternoon humidity to reach as low as 45 percent.

* TEMPERATURE...Highs around 88.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions are
either occurring now...or will shortly. A combination of strong 
winds...low relative humidity...and warm temperatures will create 
ideal conditions for rapid spread of wildfires.

&&

$$

Aydlett

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Mar 3, 3:15 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 3, 3:15 PM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
715 AM ChST Sun Mar 4 2018

.Marianas Synopsis...
Andersen Air Force Base Doppler weather radar shows only a few
showers moving through the Marianas waters this morning. Most are
contained within a line which is crossing Guam about now. The VAD
wind profile indicates winds of 15 to 20 knots just off the
surface which increase to 20 to 30 knots through the lowest 9
thousand feet of the air. The buoys reveal combined seas of 5 to 8
feet.

&&

.Discussion...
After this one line of showers passes weather will improve for the
rest of the day. Winds have picked up and we will have to consider
the implications of that, especially for fire weather. This is
largely covered in the marine forecast as we have seas rising
about a foot. After this uptick in winds passes by, we get a
slight uptick in showers, then back to the heart of dry season
for us. Extrapolating the cloud feature on satellite suggests it
will arrive late in the morning Monday. Inherited grids had slight
chance turning to isolated then turning back to slight chance.
This seemed fine, so just refreshed winds and waves, which were a
little lower in the late forecast periods.

&&

.Marine...
Winds and waves are expected to stay below small craft advisory
criteria. They would not have to be much above forecast to require
an advisory, however it would be short-lived. Mariners should pay
close attention to the weather the next couple of days.

&&

.Fire weather...
If winds are high enough and the air is dry enough, everything
else is primed for a fire weather watch, if not a red flag
warning. The threat will diminish along with the winds after
Monday.

&&

.Eastern Micronesia...
Satellite imagery shows showers and thunderstorms pushing farther
to the south of Chuuk and Pohnpei while clouds and showers slowly
diminish from Kosrae eastward to Majuro. A surface trough near the
Date Line will move westward through the region the next few days.
This will weaken trade winds and increase the chance of showers
across the area early in the week.

Seas and winds remain hazardous for small craft at Chuuk and
Pohnpei, but both are expected to subside later today. Hazardous
surf persists at Chuuk, Pohnpei, and Kosrae at least through
tonight. Surf will gradually decrease tonight and Monday.

&&

.Western Micronesia...
A benign weather pattern of dry weather persists at Yap and little
change is expected through midweek. Dry season remains fully in
charge there. Showers and thunderstorms north of a surface trough
are passing just along the southern waters of Koror today but
stronger trades later today will push convection back to the
southwest. Dry weather will continue well into the week there.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
Marianas Waters...None.
&&

Stanko/W. Aydlett

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:48 PM CSTRed Flag WarningGUM23 days

Nearby

Red Flag Warnings in Guam, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.